Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2011, 4:42 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 4:42 PM CDT (21:42 UTC)
- Expired
- May 12, 2011, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS54 KOHX 122142
SVROHX
TNC081-119-187-122215-
/O.NEW.KOHX.SV.W.0170.110512T2142Z-110512T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CENTERVILLE...MOVING NORTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN HICKMAN COUNTY...
RURAL WESTERN WILLIAMSON COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3597 8723 3597 8721 3587 8706 3569 8728
3582 8742
TIME...MOT...LOC 2142Z 226DEG 15KT 3578 8733
$$
FORECASTER: 312 follow-up statements
109
WWUS54 KOHX 122159
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT THU MAY 12 2011
TNC081-119-187-122215-
/O.CON.KOHX.SV.W.0170.000000T0000Z-110512T2215Z/
MAURY TN-HICKMAN TN-WILLIAMSON TN-
459 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WILLIAMSON...NORTHEASTERN HICKMAN AND NORTHWESTERN MAURY COUNTIES
UNTIL 515 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF CENTERVILLE...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN HICKMAN...EXTREME
NORTHWESTERN MAURY AND EXTREME WESTERN WILLIAMSON COUNTIES.
LAT...LON 3587 8735 3588 8735 3597 8723 3597 8720
3587 8706 3574 8721 3586 8737
TIME...MOT...LOC 2158Z 226DEG 15KT 3583 8727
$$
31806
WWUS54 KOHX 122210
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT THU MAY 12 2011
TNC081-119-187-122215-
/O.CON.KOHX.SV.W.0170.000000T0000Z-110512T2215Z/
MAURY TN-HICKMAN TN-WILLIAMSON TN-
510 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WILLIAMSON...NORTHEASTERN HICKMAN AND NORTHWESTERN MAURY COUNTIES
UNTIL 515 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF FAIRVIEW...OR
13 MILES EAST OF CENTERVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN HICKMAN AND EXTREME WESTERN
WILLIAMSON COUNTIES.
LAT...LON 3597 8720 3587 8707 3587 8706 3577 8722
3584 8729 3588 8725 3597 8723
TIME...MOT...LOC 2210Z 226DEG 15KT 3586 8723
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:03 PM CDT, 39 minutes earlier.
Area forecast discussion, May 12, 4:03 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT THU MAY 12 2011 .SHORT TERM...WITH UPPER RIDGE NOW EAST OF OUR AREA, AND UPPER LOW OVER THE CENTRAL AND SOUTHERN PLAINS, WE ARE NOW SEEING INTERMITTENT UPPER LEVEL DISTURBANCES EJECTING OUT OF THE ARK-LA-TX AREA TOWARD MIDDLE TENNESSEE. ONE OF THOSE DISTURBANCES PUSHED INTO WESTERN TENNESSEE THIS AFTERNOON, SPARKING SCATTERED THUNDERSTORM DEVELOP NEAR THE TENNESSEE RIVER. THIS ACTIVITY WILL SPREAD EASTWARD FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. AS A RESULT, WILL INCLUDE A LATE AFTERNOON PERIOD IN THE UPCOMING ZFP PACKAGE. EXPECT THE CURRENT BATCH OF THUNDERSTORMS TO LOSE SOME STEAM AFTER SUNSET. HOWEVER, ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO OUR AREA LATE TONIGHT AND INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER OUR WESTERN COUNTIES. THESE SHOWERS AND STORMS WILL OVERSPREAD THE REMAINDER OF THE MID STATE ON FRIDAY. THE MOST NUMEROUS SHOWERS AND STORMS OVER WESTERN SECTIONS ARE EXPECTED TO OCCUR IN THE MORNING, WITH MAINLY JUST SCATTERED CONVECTION BEHIND THE SHORTWAVE DURING THE AFTERNOON. A SURFACE COLD FRONT PUSHES TO NEAR THE MISSISSIPPI RIVER BY 00Z/SATURDAY, AND TO THE TENNESSEE RIVER BY 12Z/SATURDAY. EXPECT SHOWERS AND THUNDERSTORMS TO ONCE AGAIN BECOME LIKELY IN ADVANCE OF THIS FRONT FRIDAY NIGHT. STARTING SATURDAY, WE MAKE A BIG SWING IN TEMPERATURES...FROM HAVING HIGH TEMPS RUNNING 10 TO 15 DEGREES ABOVE NORMAL, TO HIGH TEMPS RUNNING SOME 10 DEGREES BELOW NORMAL. SATURDAY LOOKS LIKE LIKE A MOSTLY CLOUDY AND COOL DAY, AS UPPER LOW IS FORECAST TO TRACK ACROSS OUR AREA. SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY AS THIS UPPER PASSES BY. HIGHS ARE ONLY EXPECTED TO REACH THE UPPER 60S TO LOWER 70S. AS UPPER LOW LIFTS NORTHEAST SATURDAY NIGHT AND SUNDAY, BELIEVE THE BEST CHANCE FOR SHOWERS WILL BE ACROSS OUR NORTHERN COUNTIES AND ONLY SLIGHT CHANCES ACROSS THE SOUTH. PLAN TO KEEP DAYTIME TEMPS RELATIVELY COOL THROUGH SUNDAY, AND LITTLE DIURNAL VARIATION IN TEMPS DUE TO CLOUDS. .LONG TERM...MOSTLY CLOUDY AND COOL PERIOD CONTINUES SUNDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LOW ROTATES IN FROM THE NORTHWEST, ALONG WITH A CHANCE FOR SHOWERS. SUNSHINE FINALLY STARTS TO BECOME MORE PLENTIFUL WEDNESDAY AND THURSDAY NEXT WEEK, AS UPPER LOW LIFTS SLOWLY NORTH AND EAST. MAX TEMPERATURES WILL FINALLY START TO RECOVER TO AT LEAST THE LOWER AND MIDDLE 70S MOST AREAS BY NEXT THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 83 59 69 / 40 70 70 60 CLARKSVILLE 65 83 57 67 / 40 70 70 60 CROSSVILLE 61 80 58 68 / 30 60 60 60 COLUMBIA 67 84 59 70 / 50 70 70 60 LAWRENCEBURG 65 84 59 71 / 50 70 70 60 WAVERLY 66 83 58 68 / 50 70 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 12, 2:51 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU MAY 12 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 251 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM, UNSTABLE AIR MASS THIS AFTERNOON AS TEMPERATURES RISE THROUGH THE 80'S. MOST STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS, ALTHOUGH A FEW MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF NASHVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING FRONTAL SYSTEM COMBINED WITH GOOD VERTICAL WIND SHEAR AND INCREASING ATMOSPHERIC INSTABILITY WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN MAR
In the hours before
Special weather statement, May 12, 3:35 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT THU MAY 12 2011 TNZ005>007-022>026-056>058-093-094-122200- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE... CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG 335 PM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON... NUMEROUS THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PORTIONS OF WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS THE AREA. SOME OF THESE STORMS WILL BECOME STRONG, WITH WIND GUSTS UP TO 50 MILES AN HOUR, HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER, AND TORRENTIAL RAINFALL CAPABLE OF PRODUCING BRIEF FLOODING. THE CELLS ARE MOVING TOWARD THE NORTHEAST AROUND 25 MILES AN HOUR. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 12, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| May 12, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 33 min |
| May 12, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 12, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.